Friday, 9 October 2009

I feel "fuzzy"

I'm a light weight when it comes to drugs. Probably because I grew up in a socialistic country with public, free healthcare that believes that the remedy "go home and sleep it off" works with most ailments. I had never really taken anything stronger than baby aspirin before I came to the U.S. in my mid twenties. Well, aside from antibiotics and when I had surgery, but you know, for headaches and colds and such. The first time I caught a cold in Hawaii my college room mates told me to take some NightQuil. So I did, went to bed and slept for 24 hours and woke up with a terrible hang-over. My room mates were terrified! After that episode I went back to "sleeping things off" naturally whenever I caught a cold. Until a few years ago when I started getting severe cramps with the Bloody Monster, I then popped 800mg Motrin like candy and still couldn't get out of bed. The culprit turned out to be a 1.5 cm polyp blocking my cervix and has since been removed and my periods are now as good as pain free. So thankfully this past year I've been back to my old habits of not taking any painkillers, cold medicins or what have you. But you can't join the circus au naturel, now can you?

Since I started taking the Gonal-F injections Wednesday night I've had an increasing sensation of feeling "fuzzy"... It's like my brain is surrounded by cotton. I don't know if it's related to the hormones or if it's some side effect of being a little stressed. I also seem to be a little off, kind of like moving and thinking in slow motion but being fully aware of it. Could it be I'm high on estrogen? I drink water like it's going out of style too. Had almost 3 liters yesterday and was constantly thirsty. Is this normal, does anyone know?

On another note, I just received an Honest Scrap Award from Illinare and a Kreative Blogger Award from WannabeMommy - Thank you girlies! Selecting 12 bloggers to nominate for these awards will be easy and I'll post 17 things not previously known about me as soon as I can get my fuzzball head to think of something fun or exciting to say. 


  1. THanks for your comment on my blog! This is my first time to your blog and seems we have some things in common; VR, leep, spotting and IVF.

    Best of luck you!!!!

  2. All of the hormones can definitely make one a space case, even for those of us who are perfectly accustomed to taking meds. Are you on Lupron, too? That's the one that REALLY whacks people out!

  3. No, Lupron's not part of this loopy girls protocol. Getting worse by the minute, my heads turning to mush.

  4. I am a light weight too when it comes to medications. With the exception of a few illnesses when I was a child...I never took medication. My mom gave me tea and toast and let me sleep. So, I know what you are feeling.

    I hope you have a happy Friday and a great weekend.

  5. Welcome to the world of fuzzy fertility drug head. Good news is the side effects are worth every fuzzy moment when the result arrives!!(Hopefully!!)

  6. I hear that fuzzy-headedness can be a common side effect. In my case, that was probably the only side effect I didn't have. Headaches (which caused some fuzz in the head, too, I guess, though that was mostly from the "oh, gosh, this whole sitting up and using my eyes and thinking thing really hurts" part), some nausea, supreme exhaustion, and yes, being thirsty. Weirdly, I gained weight on Lupron, but lost it on the stims, then gained a bit again after egg retrieval (though it looks like my weight is going back down again now).

    So, rest assured. You are normal, and those are very normal reactions. And you are one lucky duck to get away with no Lupron. That sh*t made me all kinds of wonky.

  7. I will be followiing your journey. Thank you for sharing!!


Talk to me. Hug me. Spank me. Whatever, just comment.